MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032220
Medical Device Problem Codes Bent (1059); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mfr report#: 2134265-2018-00152.It was reported that stent damage, migration and explant occurred.The patient presented with acute spontaneous dissection of the ramus artery.The target lesion was 40mm long, extremely tortuous and had mild calcification in proximal segment.A non-bsc guidewire was placed and an over-the-wire non-compliant balloon catheter was advanced into the proximal section of the vessel.Then the non-bsc guidewire was taken out and injected through the lumen to confirm that it was luminal with the balloon.The wire was put back into the balloon catheter.After pre-dilation, a 2.25x32mm synergy drug eluting stent was placed in the distal ramus and then another 2.25x28mm synergy stent was place in the proximal ramus.A non-bsc extra support guidewire was placed to straighten out the vessel, then post-dilation was performed with a 2.50x15mm apex balloon in the overlapping segment of both stents.When it was dilating, under fluoroscopy they could see the tortuous vessel that straightened, it twisted.When pulling the extra support guidewire, it was locked down both stents and could not be removed from the stent.The stents seemed twisted like a candy wrapper entrapping the guidewire in the stent.Post-dilation was performed again.The stents twisted again and the guidewire would not come out.The patient was fine.At that time the guidewire started coming back on its own into the left main artery with the stents attached.The physician was able to pull everything back, disengage the guidewire and pull it into the aorta.An 8f guide catheter was advanced from the right groin of the right arm and a snare was put up there.The distal part of the guidewire and the stents were snared and pulled into the 8f guide catheter.The guidewire was taken out of the tuohy and was cut.Then the guidewire was pulled back through the arm.No patient injury was reported.The patient was fine and had no pain or blood pressure changes.The procedure was completed.The patient went to the floor over the weekend just to be monitored.The patient was released afterwards.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7213789
Report Number2134265-2018-00213
Device Sequence Number1185817
Product Code NIQ
UDI-Device Identifier08714729840329
UDI-Public08714729840329
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2018
Device Model NumberH7493926032220
Device Catalogue Number39260-3222
Device Lot Number0021211206
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2018
Initial Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR